You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Generalization and Probabilistic Proof of a Combinatorial Identity
Guisong Chang and Chen Xu
The American Mathematical Monthly
Vol. 118, No. 2 (February 2011), pp. 175-177
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.118.02.175
Page Count: 3
Preview not available
Abstract In this note, we give a probabilistic proof of a combinatorial identity which involves binomial coefficients. Our results consist of showing that the identity essentially computes the moment of order n of the chi-square random variable with m degrees of freedom.
Copyright the Mathematical Association of America 2011